Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 4, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jan 8, 2008, 6:57 PM CST for Cheatham County, Dickson County, Tennessee. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 8, 2008, 6:57 PM CST (00:57 UTC)
- Expired
- Jan 8, 2008, 7:15 PM CST
- In force
- 18 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cheatham County, TN, Dickson County, TN
The radar
The Nashville radar (KOHX), 42 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 8, 1:26 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 090057
SVROHX
TNC021-043-090115-
/O.NEW.KOHX.SV.W.0004.080109T0057Z-080109T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
657 PM CST TUE JAN 8 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHEATHAM COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF ASHLAND CITY...
NORTHEASTERN DICKSON COUNTY IN TENNESSEE...
* UNTIL 715 PM CST
* AT 655 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES WEST OF
ASHLAND CITY...AND MOVING NORTHEAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ASHLAND CITY BY 705 PM CST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3636 8697 3638 8692 3636 8690 3635 8690
3622 8698 3613 8722 3629 8731 3641 8703
TIME...MOT...LOC 0057Z 244DEG 53KT 3625 8717
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 3:00 PM CST, 3 hours 57 minutes earlier.
Area forecast discussion, Jan 8, 3:00 PM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 300 PM CST TUE JAN 8 2008 .SHORT TERM... LATEST ANALYSIS NOW SHOWING COLD FRONT NEAR COU-LIT-SHV LINE...WITH SQUALL LINE/STRONG TSTMS JUST AHEAD. HIGHER DEWS SURGING NORTH IN WARM SECTOR NOW ENTERING THE EXTREME WEST CWA. AIRMASS CONTINUES TO DESTABILIZE WITH TEMPS IN THE MID 60S-LWR 70S. ALOFT...UPPER TROUGH NOW OVER PLAINS WITH A GOOD ML JET STREAK ENTERING THE MS RIVER VALLEY. STORM SYSTEM WILL CONTINUE TO TRACK EAST TONIGHT...WITH THE MAIN BRUNT CROSSING THE CWA IN THE LATE AFTERNOON AND EVENING AS COLD FRONT REACHES THE TN RIVER BY 00Z WED AND MOVES WELL EAST OF THE PLATEAU BY 06Z. WHEN MAIN BAND OF CONVECTION COMES THROUGH...INSTABILITY WILL BE MARGINAL BUT LL/ML WIND STRUCTURE QUITE STRONG. TOR WATCH REMAINS IN EFFECT UNTIL 9PM FOR THE NORTHWEST AND WILL HIGHLIGHT STRONG STORMS ELSEWHERE. WINDS SPEEDS WILL REMAIN IN ADVISORY CRITERIA UNTIL THE FRONT PASSES. WILL CONTINUE NPW AS IS UNTIL 06Z. LINGER PCPN OVERNIGHT EAST BEHIND FRONT WILL TAPER OFF BEFORE DAWN BRINGING DRY AND MORE SEASONABLE TEMPS TO THE AREA WED AS FAST MOVING LL HIGH AND WEAK UPPER RIDGE PUSHES ACROSS. ANOTHER LL SYSTEM AND WEAK UPPER TROUGH MOVING OUT OF THE PLAINS ALREADY WED AFTERNOON WILL BRING A FEW SHOWERS UP INTO THE SOUTHERN COUNTIES TOWARD THU MORNING AND ACROSS MUCH OF THE CWA THU AS A FRONTAL BOUNDARY AND DEEPER MOISTURE SOURCE WORKS ACROSS THE REGION. UPPER TROUGH SWINGS PCPN OUT OF THE PICTURE THU NIGHT RETURNING DRY CONDITIONS TO THE AREA FRIDAY. .LONG TERM... THE AREA STAYS IN DRIER BROAD UPPER SOUTHWEST FLOW SAT / SAT NIGHT BUT ON SUN...A WEAK ML/UL AXIS AND SFC FEATURE MAY BRING ISOLATED- SCATTERED SHOWERS TO THE AREA. BORDER-LINE TEMPS AND LINGERING MODERATE MOISTURE MAY RESULT IN SOME LIGHT MIXED PCPN SUN NIGHT/EARLY MON...LARGELY NORTHEAST. MOST OF CWA WILL HOWEVER REMAIN DRY MON THROUGH TUE...WITH TEMPS BACK AT OR BELOW NORMAL. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 43 57 43 60 / 100 0 30 50 CLARKSVILLE 41 56 43 59 / 100 0 20 40 CROSSVILLE 42 54 44 57 / 100 0 30 80 COLUMBIA 43 57 45 62 / 100 10 30 50 LAWRENCEBURG 43 56 47 63 / 100 10 40 50 WAVERLY 42 56 44 60 / 100 0 20 40 && .OHX WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR TNZ005>011- 022>034-056>066-075-077>080-093>095. && 07
Hazardous weather outlook, Jan 8, 6:56 PM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 656 PM CST TUE JAN 8 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-091130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 656 PM CST TUE JAN 8 2008 ...LAKE WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT A STRONG COLD FRONT MOVING THROUGH MIDDLE TENNESSEE TONIGHT WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS. OWING TO STRONG LOW LEVEL WIND SHEAR, SOME OF THE STORMS BE BECOME SEVERE, WITH DAMAGING WINDS BEING THE PRIMARY THREAT. IT IS ALSO POSSIBLE THAT ISOLATED TORNADOES MAY DEVELOP AS THE MAIN SQUALL LINE MOVES ACROSS THE MID STATE DURING THE EVENING. IN ADDITION, A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT, WITH SUSTAINED WINDS OF 15 TO 25 MILES PER HOUR AND OCCASIONAL HIGHER GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. ROSE
In the hours before
Special weather statement, Jan 8, 4:45 PM CST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 445 PM CST TUE JAN 8 2008 TNZ022-024-082330- BENTON-HUMPHREYS- 445 PM CST TUE JAN 8 2008 ...A STRONG THUNDERSTORM WILL BE MOVING INTO BENTON AND HUMPHREYS COUNTIES... AT 442 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SPRING CREEK...OR 15 MILES NORTHEAST OF JACKSON...MOVING NORTHEAST AT 55 MPH. THIS STORM WILL BE NEAR... CAMDEN BY 520 PM CST. 6 MILES NORTHWEST OF NEW JOHNSONVILLE BY 525 PM CST. PEOPLE IN BENTON AND WESTERN HUMPHREYS COUNTIES...INCLUDING THE CITY OF CAMDEN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. IF THIS STORM MAINTAINS ITS PRESENT STRENGTH...MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH ITS PASSAGE. STEIGERWALDT
Special weather statement, Jan 8, 6:53 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 653 PM CST TUE JAN 8 2008 TNZ057-059-060-090115- HICKMAN-MAURY-WILLIAMSON- 653 PM CST TUE JAN 8 2008 ...A STRONG THUNDERSTORM WAS AFFECTING HICKMAN COUNTY AND WILL SOON MOVE INTO MAURY AND WILLIAMSON COUNTIES... AT 649 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF CENTERVILLE...MOVING EAST AT 55 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. STEIGERWALDT
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 6:15 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Lewis, Perry | 30 min |
| Jan 8, 6:36 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Humphreys | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.